No answer for this question

Hello everyone. On Wed. I felt pretty good and did a bunch of stuff, including pulling weeds and 10 min. of zumba. Thursday started with 10 min of zumba and I cleaned out my disgusting car. By Friday, I was paying the price. It's Sat. night and I've been on the couch pretty much all day. I've got a sty in my right eye, my left elbow looks like I fell on it b/c its all red and bruised looking.

Anyway, my husband asked me a question I couldn't satisfactorily answer. That's where you all come in. He asked, "if you say the med's are helping then why do you feel so bad?" That's a good question. Whats the purpose of all the meds (plaquenil,voltaren,lyrica)?

Help me answer my husband. Sometimes he falls victim to the thinking of so many-which is, "you don't LOOK sick, so you must not be sick". Thanks everybody!

Rosie

Nates tried Mom

The sun and heat may have done you in! Because it does me in all the time! I don’t think it will bug me but it does!

Deenie

NTM, i hear you, my biggest problem after suffering hard core symotoms for more than 24 years now is pacing myself. I have bern outside weeding this past week and it’s taken it’s toll. I went to my son’s CC race this morning and then worked on cleaning the garage for an hour. Came in and collapsed in the chair and once again could not move for the rest if the night. I was on the couch all day yesterday and slept til 4 in the afternoon! The meds? Well they do not cure, they just help stop progression and ease some symptoms. I know aside from side effects… I am worse off without them. Feel better, and keep trying to do at least one thing a day even if it’s sitting on the bed folding laundry or doing stretching excercise from bed or a chair. Keeping you ( and your husband) in my prayers. L&P
~Maré

Well, I think saying you are on disease modifying anti-rheumatic meds is hard to explain--when u have lupus and still have symptoms and some side effect. I always abreviate--DMARDs as a nurse. Exactly as stated by Mar'e it slows the damage to the body. They slow the body's irritation and inflammation of tissues creating damages. It's not a cure but if the damage can be moderated that helps. Less damage less pain and more mobility and function! I try to prioritize stuff to be done on my terms. Sometimes one med has a minimal affect, but synergistically 3 different ones can sometimes produce a better outcome. I hate to say it but it's like cancer in getting the combo right. The fatigue thing is killer when others see you sitting or laying/sleeping and interpret it differently. Did you read the study about Metabolism that JC was talking about? It is definitely a wake up. We, with lupus, do not process carbs properly and this hinders energy stores. So, hang in there. It's a roller coaster ride to be sure!

Rosie,

Thanks for posting this question.... my husband asked me if my meds are helping me yet, and I tell him I think so? Sometimes I don't know how to tell. I have to ask myself, if this flare would have been worse without the meds? Did I get proper rest and take care of myself? Am I taking my meds like I am supposed to or am I forgetting my night dose again? I understand that I'm always going to feel bad, but did I do what I need to keep myself from feeling worse?

Trisha

Hello Rosie,

You over did it mate and the drugs only work to a certain extent and with some drugs you can be on them and they may not be working but you may not notice being on a combination of drugs.

When you do what you did wheather you not fully up to it but still feel abit better, you should still go at a nice steady pace without over doing issues plus resting in between.

Rosie the recent thread you've added about bruises and aching...did you catch your body while cleaning your motor without realizing because you can bruise easily with Lupus alone and that may be your case where your bruises are concerned.

I hate to say this but it sounds like you over did things...just totally rest till your feeling right and also tell your hubby no drug gives off 100% curing action...you'll always get some aches and issues while on the drug unless your lucky to actually go into remission.

Love Terri xxx

I hear ya!!! Went for a walk on Saturday and Sunday. By sunday night had a fever of 100 and was miserable. According to my rheumy even just a half hour walk in the sun can cause a flare up. Apparently we are all supposed to live like vampires!!! As for the husband issue. Trying to get them to understand is hard. I just constantly print out material that might help shed light on the issue and make him read it. Good luck!! I know it sucks!!

Hello Queenie,

Your specialist is correct if i spend 10mins in the shadei'm in a right mess with a flare plus the fevers can be bad...oh mate you have made me laugh about the Vampire comment, well i'll give you something you are coorect on that issue because come summer i hardly go out and winter is worse i am house bound with my raynauds freezing cold all the time.

Oh bless you mate with your hubby...i hope it sinks in finally.

Hugs Terri xxx